MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G21369
Medical Device Problem Codes Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Device evaluation: 1 x zso-8-4 of lot number cf1581651 was returned to cirl for an evaluation.It was returned in it¿s original open packaging.This investigation (b)(4) is linked to (b)(4).The investigation (b)(4) reflects the investigation into the stent that was placed in the patient and this investigation (b)(4) captures the investigation into zso-8-4 stent that was not place in the patient.Lab evaluation: 1 x zso-8-4 of lot number cf1581651 was returned to cirl for an evaluation on 14th of june 2019.In summary the following results were observed in the lab evaluation.The stent was observed to be kinked at the 02nd & 5th porthole on the tapered end.The stent was observed to be kinked and cracked at the 5th porthole on the non-tapered end.The straightener was on the returned stent.During the functional inspection a 0.035 inch wire guide pass through the stent.Document review including ifu review: prior to distribution zso-8-4 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zso-8-4 of lot number cf1581651 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number cf1581651.It should be noted that the instructions for use (ifu0045-6) states the following: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use.¿ ¿care must be exercised when straightening the pigtail curls in order to avoid kinking or breaking the stent.¿ root cause (possible): a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the excessive force as the stent was straightened with the straightener.It is possible that excessive force caused the stent to crack and kink.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The pigtail curve broke off but is still attached."as per complaint form": the pigtail curve of the stents is broken but still attached.In one case they realized it already outside of the scope in the other case they realized it after implantation of the stent and decided to keep the stent in place.Please "note": nothing is detached in the body! fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent fracture'.No adverse effects to the patient have been reported as occurring.
 
Event or Problem Description
The pigtail curve broke off but is still attached."as per complaint form": the pigtail curve of the stents is broken but still attached.In one case they realized it already outside of the scope in the other case they realized it after implantation of the stent and decided to keep the stent in place.Please not : nothing is detached in the body! fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent fracture'.And 'stent kinked/bent'.No adverse effects to the patient have been reported as occurring.
 
Additional Manufacturer Narrative
Follow up mdr is being submitted to correct the date aware provided in the initial report.

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8762500
Report Number3001845648-2019-00307
Device Sequence Number13850705
Product Code FGE
UDI-Device Identifier00827002213692
UDI-Public(01)00827002213692(17)220131(10)CF1581651
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberG21369
Device Catalogue NumberZSO-8-4
Device Lot NumberCF1581651
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/04/2019
Event Location Hospital
Initial Date Received by Manufacturer 06/07/2019
Supplement Date Received by Manufacturer06/07/2019
Initial Report FDA Received Date07/04/2019
Supplement Report FDA Received Date10/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1